PDA

View Full Version : Coping with new chemo


Mackey Mouse
11-25-2006, 05:57 AM
Holidays are so difficult when a family member is ill... I do hope you all managed to have a decent one...

We have been trying to get DH through this new round of chemo which has not been good at all. There is a new chemo drug on the market, just having finished trials, but it does have some horrific side effects....which is it causes the person to have acne, and painful acne, as it targets new growth. I am not sure he is going to be able to stay on this as it is rather painful and somewhat disfiguring....the disfiguring part we could deal with, but the pain is something else...

Anyway, we are in contact with the doctor and DH was very stoic at the Thanksgiving table, but I knew he was uncomfortable......As soon as the guests left, he went to bed....

I do hope that your loved ones who are ill at the holidays can fare well through their illnesses and take solace in their families gathering near..

Hugs all around....

pjb_hockey_mom
11-25-2006, 06:42 AM
Hi Mahsha,

I'm so sorry to hear your husband is in such pain. I'm hoping the dr. can give him something or change something to get him through this. Will you hear from him soon or see him next week?

How are you holding up? How about your daughters? :hug:

Mackey Mouse
11-25-2006, 07:32 AM
Hugs PJB... I keep thinking about your Dad too...

The girls are hanging in, we are all just in shock....I have never in my life seen anything like this.....I do not know what to say here, Tarceva is the name of the new drug that just passed clinical trials, but Dear God, this is horrific...

I wish it were Tuesday already and I could bring him to Boston and see his doctor, these weekends are nightmares for families who are dealing with Cancer and trying to deal with it on their own in their homes....

He is on an antibiotic now to prevent infection from these sores.......I just cannot go into description here, it is that bad..

Hugs all around.

pjb_hockey_mom
11-25-2006, 08:06 AM
Dad is doing okay. Chemo is catching up and starting kick his butt. We leave tomorrow morning for Disney and he's really looking forward to getting some rest and spending time with his grandsons.

I'm concerned more for you and Tom though. I know chemo effects everyone so differently, but I'm frustrated that he has to be in so much discomfort.

Can he take anything for the pain? Tylenol PM to help him rest....or even Benadryl maybe?

:hug:

Mackey Mouse
11-25-2006, 08:37 AM
He is sleeping with the Ativan, so that is a good thing. it is the day time that is hard....we have benadryl and he is now on an antibiotic to help with the eruptions....I have sent an email to the dr and will call him around 10 if he does not call me..

I want you to have the best time in WDW......I wish we were going to be there at the same time, your Dad and Tom could meet and give each other some support, who knows better than someone who has been through it. I am hoping Tom will rally and be able to go, but am unsure with what is going on, just sitting here waiting for a call now.

You take care and enjoy your time with your Dad and the kids at WDW.. Hugs to you and yours.

Cherry
11-25-2006, 07:44 PM
It makes me so sad to hear that your husband is having so much trouble with his chemo this time. I can relate to everything you're saying. And to have to wait so long to get to the doctor to get some relief must be just awful.
I am praying that he will be able to rest and that the pain will subside, and that the doctor will change him to something different with less side effects, or will be able to give him something that will make this drug more tolerable. Truly, my heart aches for you both.

Hugs to you and your husband.

meeskamouska
11-25-2006, 07:56 PM
When my baby brother was on chemo he suffered from pain very little...this sounds like a really rough form of chemo. I will keep your husband as well as his doctors in my prayers. And of course you and your girls...I will send happy thoughts and prayers.

Tera

JunieJay
11-27-2006, 11:12 AM
Oh Marsha, I am so sorry to hear Tom is not tolerating the chemo well. Hopefully tomorrow will bring you some answers and some relief. :grouphug:

CarolAnnC
11-27-2006, 12:51 PM
I hope tomorrow brings some help for Tom and his suffering. I ask "why" so often, and can only rely on my faith as to why so many good people are suffering here on earth. More prayers as always for you both..

safetymom
11-27-2006, 01:41 PM
Marsha, I am so sorry to hear the suffering he is going through. Sending prayers for all of you.

escape
11-27-2006, 06:39 PM
Marsha, my heart breaks for your DH and for all of you. I hope the doctor is able to give your DH something to help ease the pain. Sending prayers and good thoughts your way. :hug:

NeedaVacation03
11-27-2006, 09:56 PM
Marsha, I hate reading this about your husband. I hope that it is something they can get under control soon. I am still so new to this chemo thing, I dont really have much insight. But I have thought about you and your husband all weekend and wish only the best for you both. :grouphug:

CarolynU
11-28-2006, 04:04 PM
Marsha I am so sorry for your husband's pain and the worry that it must be causing to you all. Keep strong.

lyeag
11-29-2006, 07:29 PM
I am so sorry. I hope they can do something for the pain. It is so hard to watch someone you love go through something like this. It makes you feel so helpless. I am keeping you in my prayers. :grouphug:

Laura

winotracy
12-09-2006, 09:03 PM
I spent some time in the last two days with Tommy and Marsha in WDW. Marsha wanted you all to know that Tom is doing well. They are heading home tomorrow morning.